Side effects of anastrozole g7

What are people’s experiences of anastrozole side effects?

Hallo @anne4. For me, they are slightly more “gentle” than Letrozole side effects.

I have been on Anastrozole for 7 weeks after 8 months on Letrozole and my carpal tunnel syndrome has reduced a bit, I am sleeping a bit better, I still get hot flushes and still have stiff joints, although again, a bit less than it was. How are you finding it?

Hi, I ve been on Anastrozole since December and all was well upto a few weeks ago. I have become stiffer and stiffer from ankles to neck and sometimes bed bound as so exhausted.

Have you had a Dexa Scan? I have been told I have osteoporosis and as you probably know, anastrozole may reduce bone density.

I have been on Anastrazole for 9 months and am seriously considering stopping to take it. The joint stiffness and bone pain has now become so bad that I feel I am virtually an invalid! I did already have arthritis in my hands but it is now so much worse that I can barely hold anything.

The hot flushes and night sweats improved a bit after a couple of months but are still bad enough to disturb my sleep every night, leaving me constantly exhausted and sleep deprived.

I was advised to try different brands as some suit some people better. In the first few months I had a different brand given to me every month. Then I had Accord brand and I really felt like I was getting the better of the side effects. I asked the pharmacist if he could please get this brand for me as directed by my oncologist, but was told they couldn’t request this particular brand.

The last 3 months have been Amarox, and it is hellish. Finally, this month I’ve been given Accord again and already the pain is less.

I have my first annual scan in a few weeks. If that is OK I am going to discuss binning this awful drug!

Hi @anne4, yes I had a Dexa scan at the end of radiotherapy and am due to have a further one in a couple of years. I have been prescribed Evacal D3 which I take twice a day to hopefully treat the lack of calcium caused by AIs.

I think the side effects of many of the AIs are similar- I agree, they feel so debilitating and I hate not being able to walk properly. If I’m just pottering around at home it’s not so noticeable, but when I go for coffee or walk alongside a friend etc, it is a shock just how slow and stiff I am in comparison :cry:.

@elenaf , that’s awful that your Pharmacist would not order the Accord brand for you. I wonder if it’s worth asking your GP to specify that you should only have that particular brand?

It sounds like for both of you, the side effects of this ongoing drug treatment is horrid and affects our quality of life so badly.

Big hugs to you both :kissing_heart:

Recently at a Breast Cancer support group one of the BCN team gave us a tip. She said if you find one that agrees with you get your GP to put the brand name on your repeat prescription ( sounds like you already did that ) and then try to find a smaller Pharmacy - an independent one or small local chain if possible . The big Pharmacies order in bulk because they have a lot of custom and buy whatever is available in bulk at a good price. A small independent Pharmacy will try to order just for you providing they know you are going to be a repeat customer . Hope this is helpful. Xx

Thanks JoanneN. Yes,they have written it in my notes to have the Accord brand, and it is a small local pharmacy.
But I don’t understand the system. When I asked to have this brand the pharmacist went and looked at his computer screen and said that Accord was not a brand he could request, but that they might get sent it sometimes. He put in an order for ‘unbranded’ hoping that it would be sent as part of the batch, but it hasn’t turned up for months.
Why can some brands be requested but others not? Is it to do with price? Anastrazole is not an expensive drug.

I’ve been on it for 2 years next month. I am more tired than I used to be, but I’m not sure if its due to Anastrazole. For the first few months my hips were stiff and achey first thing in the morning but then it stopped. I found gentle exercise helped. Then the same with my Achilles tendons but that stopped after a few months. So minimal effects for me. I regularly walk a fair distance. 8 miles today as I’m on holiday.

I really recommend taking Q10 to
Help with the side effects of anastrozolw. It works for me and has reduced the stiffness and now my side effects are minimal though I still get achy in fingers and toes it is less debilitating. The Superdrug brand is fine -100 daily! Hope thia helps

Hit flushes, fatigue, bone pain. I’ve been on it for nearly 5 years and the brand definitely makes a difference. I have found a very good pharmacy who advised that they can’t order a specific brand, but keep putting an order in until they get one that suits me, and keep a note of it for me. Try and find a friendly, independent pharmacy if you can. It took me a few tries but i got there. Accord doesnt suit me but Teva does.
Hope you find one x

Hi
I was on Tamoxifen with really bad vaginal problems so switched to Anastrezole six months ago now,
but like a few have mentioned I to have so much joint and muscle pain night and mornings like an old lady ,
Disabled, but when I get out in afternoon and walk it eases, I spoke with my Doctor and consultant, who explained that it was common for some people on this meds as if u research it states can affect these areas need to have regular Dexa Scans and Calcium with B12 from Doctors,
I can’t change again as feel not good for body, but seeing on here a certain brand helps I will try and ask about , won’t hold my breath though as tried that with Tamoxifen and couldn’t get.
Good luck with everything.

I can’t honestly say I have had any side effects from Anastrozole which I started in August 2023. I am also on Abemaciclib , Ad cal tablets, and 6 monthly Zoledronic acid infusions for breast cancer. I do get tired but I have had a number of other health issues diagnosed since breast cancer and now am absolutely rattling with various medications! Sure this is why I feel tired